# SDR 2013FA0000129

- Difficulty date: February 27, 2013
- Submitted: February 27, 2013
- Operation: General aviation
- Aircraft: N27723
- Make and model: Piper PA-31-350
- Aircraft serial: 317852122
- Aircraft time: 5,234 hours
- Engine: Lyc TIO540J2B
- Engine time: 200 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Bushing
- Condition: Inoperative
- Location: Distributor Blk
- Part time: 200 hours
- Component: Distributor Blk
- Component part number: 10391586
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: D

## Discrepancy

AFTER ANNUAL INSPECTION,  LT ENGINE WAS HARD TO START. AFTER ENGINE STARTED AND MAGNETO CHECK WAS PERFORMED FOUND LT MAGNETO INOPERATIVE.  REMOVED MAGNETO, DISASSEMBLED AND FOUND DISTRIBUTOR BLOCK BUSHING LOOSE IN DISTRIBUTOR BLOCK, PN 10-391586.  EARLIER ON DEC 6, 2012 A COMPLETE FAILURE IN FLIGHT OF THE RT MAGNETO ON RT ENGINE PN LW-34910-14, SN F10FA020.  ENGINE WAS SHUTDOWN AND PILOT MADE SINGLE ENGINE LANDING WAS REMOVED AND DISASSEMBLED. FOUND DISTRIBUTOR BLOCK BUSHING LOOSE IN DISTRIBUTOR BLOCK AS WELL. REMOVED TIMING HOLE PLUG ON LT ENGINE, RT MAGNETO, SN 11AA001 AND FOUND DISTRIBUTOR GEAR WOBBLING IN IT WHILE INSTALLED.  SUSPECT BUSHING IN DISTRIBUTOR BLOCK IS LOOSE AS WELL.  ALL 3 MAGNETOS ARE NEW WITH LESS THAN 200HRS. ON FACTORY REMANUFACTURED ENGINES WITH 199.6 HRS SINCE REMANUFACTURE.
